Rhode Island, 2015Heavy Snow and Winter Weather in Rhode Island, February 8 to 10, 2015
February 8 to 10, 2015 · NWS BOX · 7 events in 7 counties and zones
A clipper low moved across southern Quebec on February 7. This was followed by low pressure moving east from the Great Lakes on February 8.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A clipper low moved across southern Quebec on February 7. This was followed by low pressure moving east from the Great Lakes on February 8. On February 9 & 10, low pressure moved off the mid-Atlantic coast becoming a noreaster as it approached southern New England. This all resulted in a long duration snow storm that dumped up to a foot and a half of snow across southern New England.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Feb 8, 1:05 AM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Feb 8, 1:05 AM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
105 AM EST SUN FEB 8 2015
.SYNOPSIS...
STEADIER AND HEAVIER SNOW ARRIVES LATE TONIGHT AND CONTINUES AT
TIMES THROUGH MONDAY NIGHT WITH HEAVY ACCUMULATIONS EXPECTED FOR
MUCH OF THE REGION. DRY WEATHER RETURNS THE MIDDLE OF NEXT WEEK
FOLLOWED BY POTENTIAL NEAR RECORD COLD LATE NEXT WEEK. ANOTHER
CHANCE FOR ACCUMULATING SNOW HURSDAY INTO FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
1 AM UPDATE...
FIRST ROUND OF OVERRUNNING PRECIP HAS COMMENCED EARLIER THIS
EVENING. A STEADY LIGHT SNOW IS EXPECTED OVERNIGHT INTO EARLY
SUNDAY MORNING. LATEST 00Z GLOBAL AND HI RES GUIDANCE IS GOOD
AGREEMENT ON A 2-4" SNOWFALL INTO SUNDAY MORNING...WITH 1-3"
ACROSS CT...RI AND SOUTHEAST MA. THUS NOT MUCH CHANGE TO PREVIOUS
FORECAST.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
* SEVERAL INCHES OF SNOW FOR MUCH OF THE REGION THROUGH SUN AFTERNOON
SUNDAY...
PERIODS OF SNOW WILL CONTINUE DURING THE DAY SUNDAY AT VARYING
INTENSITY GIVEN THE CONTINUED MID LEVEL WARM ADVECTION. IN
ADDITION...A FAIRLY STRONG COASTAL FRONT WILL SETUP NEAR THE I-95
CORRIDOR ON SUNDAY. TEMPS WILL BE IN THE UPPER TEENS AND LOWER 20S
TO THE NORTHWEST OF THE COASTAL FRONT AND UPPER 20S TO THE LOWER
30S SOUTHEAST. THIS SHOULD RESULT IN SOME ENHANCEMENT OF THE SNOW
ACROSS PORTIONS OF EASTERN MA...WHICH THE MESOSCALE MODELS ARE ALL
INDICATING.
1) SNOW ACCUMULATIONS LATE TONIGHT THROUGH SUNDAY AFTERNOON:
PRETTY GOOD MODEL AGREEMENT IN 3 TO 6 INCHES OF SNOW THROUGH
SUNDAY AFTERNOON TO THE NORTH OF A HARTFORD...TO PROVIDENCE...TO
PLYMOUTH LINE. THERE COULD BE SOME LOCALLY HIGHER AMOUNTS ALONG
THE EASTERN MA COAST FROM THE COASTAL FRONT. THERE ALSO MAY BE
SOME LOCALLY HIGHER AMOUNTS ACROSS THE WORCESTER HILLS/EAST SLOPES
OF THE BERKSHIRES WITH SOME SUBTLE UPSLOPE. MEANWHILE...TO THE
SOUTH OF A HARTFORD...TO PROVIDENCE...TO PLYMOUTH LINE FORCING
WILL NOT BE QUITE AS STRONG. SO LOOKING AT 1 TO 3 INCHES OF SNOW
THROUGH SUNDAY AFTERNOON.
2) PTYPE THROUGH SUNDAY AFTERNOON:
BASED ON LATEST THERMAL PROFILES SHOULD BE COLD ENOUGH FOR ALL SNOW
FOR THE VAST MAJORITY OF THE REGION THROUGH SUN AFTERNOON. THE
EXCEPTION MIGHT BE ACROSS PORTIONS OF THE CAPE/ISLANDS...WHERE
BOUNDARY LAYER MAY BECOME MILD ENOUGH FOR A MIXTURE OR A CHANGE TO
RAIN FOR A TIME. BEST CHANCE FOR THIS WILL BE THE OUTER-CAPE AND
ISLANDS.
3) WINTER WEATHER HEADLINES:
HIGH CONFIDENCE THAT WINTER STORM WARNING CRITERIA WILL BE MET
ACROSS THE WATCH AREA AND PROBABLY SIGNIFICANTLY ABOVE CRITERIA FOR
MANY LOCATIONS. THEREFORE...WE HAVE UPGRADED THE ENTIRE WINTER
STORM WATCH TO A WARNING THROUGH LATE MONDAY NIGHT. ACROSS THE
SOUTH COAST AND CAPE...A LOT MORE UNCERTAINTY GIVEN MARGINAL THERMAL
PROFILES. HOWEVER...STILL THE RISK FOR PORTIONS OF THIS REGION TO
EVENTUALLY SEE 6+ INCHES OF SNOW DEPENDING ON MODEL TRENDS SO FELT
IT WAS WORTH HOISTING A WINTER STORM WATCH. LATER SHIFTS CAN EITHER
UPGRADE IT TO A WARNING OR DOWNGRADE TO AN ADVISORY DEPENDING ON HOW
LATER MODEL RUNS HANDLE THERMAL PROFILES.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...
* SIGNIFICANT SNOWFALL LIKELY SUNDAY NIGHT INTO MON NIGHT
* ANOTHER ROUND OF SNOW POSSIBLE THURSDAY/FRIDAY
* NEAR RECORD COLD POSSIBLE LATE NEXT WEEK
SUNDAY NIGHT INTO TUESDAY....
* MODEL PREFERENCES...
THE 12Z NAM HAS CONTINUED A GRADUAL TREND FARTHER SOUTH WITH ITS LOW
TRACK AND ASSOCIATED BAROCLINIC ZONE AND IS GETTING CLOSER TO THE
MULTI-MODEL CONSENSUS WHICH INCLUDES THE MORE CONSISTENT 12Z GFS/12Z
ECMWF AND 12Z UKMET. THE NAM THOUGH DOES STILL APPEAR TO BE A LITTLE
TOO AMPLIFIED ALOFT WITH THE ENERGY AS IT DIGS ACROSS THE CENTRAL
APPALACHIANS AND INTO THE MID-ATLANTIC REGION...AND IT FAVORS
STRONGER LOW PRESSURE OFFSHORE THE EAST COAST ON TUES. THE STRONGER
ENSEMBLE CLUSTERING WOULD FAVOR LEANING TOWARD A BLEND OF THE 12Z
GFS AND 12Z ECMWF AT LEAST THROUGH TUES. THE NAM AND GFS GUIDANCE
DID SHIFT IN A SLIGHTLY COOLER SOLUTION THIS TIME AROUND. SO HAVE
LOWERED THE ICING POTENTIAL FOR SOUTHEAST MASS. IN TERMS OF QPF THE
NAM GUIDANCE IS STILL TOO ROBUST ESPECIALLY IN THIS OPEN WAVE
PATTERN WITH OVER 2.5 INCHES IN SOME AREAS IN NORTHEAST MA.
CONTINUED A TREND TOWARDS THE GFS/EC IN TERMS OF QPF...BUT EVEN
THEN THERE ARE SOME AREAS IN THE 128 CORRIDOR SEEING OVER 1.5
INCHES OF QPF. OVERALL DID A BLEND OF THE 12Z EC/UKMET AND GFS
WHICH ARE IN GOOD AGREEMENT. ALSO USED SOME OF THE HI-RES GUIDANCE
TO GET SUBTLE DETAILS INTO THE FORECAST.
* SYNOPTIC OVERVIEW...
ANOTHER SIGNIFICANT SNOWFALL IS HEADING TOWARDS SOUTHERN NEW
ENGLAND. THIS WILL BE STORM NUMBER 5 WITHIN THIS ACTIVE PATTERN THAT
DOESN'T LOOK TO END. WHAT A COME BACK FOR WINTER! FOCUSING BACK ON
THE OVERVIEW...A PACIFIC SHORTWAVE WILL BE MOVING THROUGH NORTHERN
CA AND WILL ADVANCE DOWNSTREAM ACROSS THE INTERMOUNTAIN REGION BY
TONIGHT AND INTO THE MIDWEST BY SUN AFTERNOON. THIS LOW PRESSURE
SYSTEM ASSOCIATED WITH THE WAVE WILL MOVE TOWARDS THE MID-
ATLANTIC DEVELOPING ANOTHER LOW SOUTH OF THE REGION AND TRACK NEAR
THE BENCHMARK. HIGH PRESSURE TO THE NORTH WILL ALLOW FOR COLD AIR
DAMMING AND THUS A VERY GOOD COASTAL FRONT SET-UP. APPEARS THAT
THERE IS A DESCENT DEFORMATION ZONE AS WELL AS FRONTOGENESIS ALONG
THE COASTAL FRONT SO WE COULD SEE ENHANCEMENT OF SNOW JUST TO THE
WEST OF WHERE THE COASTAL FRONT DEVELOPS. THIS AREA COULD ALSO SEE
SNOWFALL RATES NEAR AN INCH AN HOUR MAKING TRAVEL DIFFICULT.
FINALLY AS THE LOW TRACKS OVER THE BENCHMARK...925 MB WINDS BEGIN
TO GUST BETWEEN 30-45 KTS. THIS COULD CAUSE FOR SOME BLOWING AND
DRIFTING SNOW AT TIMES...ESP SINCE THE SNOW WILL BE ON THE FLUFFY
SIDE WEST OF THE FRONT. THUS ANOTHER HIGH IMPACT EVENT /OVER AN
EXTENDED PERIOD OF TIME/ FOR MUCH OF THE REGION.
* P-TYPE...
EXPECT AN ALL SNOW EVENT FOR MUCH OF THE REGION DURING THIS
TIMEFRAME ESP WITH THE COOLER TREND IN THE GUIDANCE. HOWEVER THERE
ARE SOME INDICATIONS THAT A WARM NOSE OF 1-2C WILL PUSH INTO
SOUTHEAST MASS AND INTO RI. TIMING WILL BE CLOSER TO LATE MONDAY
NIGHT INTO TUESDAY WHICH MAY BRING IN SOME MIX PRECIP/FREEZING RAIN.
SINCE A FRESH SNOWPACK WILL ALREADY BE ON THE GROUND BELIEVE TEMPS
WILL STAY NEAR THE FREEZING MARK MAKING THE MIX POTENTIAL CLOSER TO
FREEZING RAIN. AS THE STORM BEGINS TO WIND DOWN ON TUESDAY APPEARS
THAT WE BEGIN TO LOSE MOISTURE IN THE SNOW GROWTH REGION SO FREEZING
DRIZZLE IS POSSIBLE ACROSS CT AND RI BY TUESDAY AFTERNOON. FINALLY
ON THE BACKSIDE OF THE SYSTEM...WINDS WILL BE MORE OUT OF THE NORTH
ALLOWING FOR SOME OCEAN EFFECT SNOW ACROSS THE CAPE AND ISLANDS ON
TUESDAY AFTERNOON INTO THE EVENING.
* SNOWFALL...
COMBINED THE SNOW TOTAL FOR TOMORROWS AND SUNDAY NIGHT INTO TUESDAY
EVENT. HAVE HIGH CONFIDENCE THAT MUCH OF THE REGION WILL SEE 10-18
INCHES. LESS ALONG THE SOUTHEAST COAST BECAUSE OF THE MIXING AND
MARGINAL TEMPS. IF THE GUIDANCE CONTINUES TO TREND COOLER THEN THESE
AMOUNTS MAY NEED TO INCREASE. THERE COULD BE SOME SHADOWING WITHIN
THE CT VALLEY REGION RESULTING IN LESSER AMOUNTS AS EASTERLY WINDS
WILL ALLOW SOME ENHANCEMENT ALONG THE BERKS. IMMEDIATE WESTERN ZONES
COULD SEE 14-18 INCHES BUT THEY HIGHER AMOUNTS ARE POSSIBLE.
LASTLY AM CONCERN FOR THE 128 CORRIDOR IE LOCATIONS AROUND
BOSTON...TO BEDFORD...TO BEVERLY AND LAWRENCE CORRIDORS IN
NORTHEAST MASSACHUSETTS THROUGH LATE MONDAY NIGHT. A LOCALIZED
BAND MAY SET-UP RESULTING IN SNOW AMOUNTS BETWEEN 18-24 INCHES.
THERE IS A 22-24 INCH SNOW DEPTH IN THE REGION SO ANOTHER ROUND OF
SIGNIFICANT SNOWFALL IS NOT NEEDED AS ROOF LOADING WILL BE AN
ISSUE.
* HAZARDS...
PLEASE SEE THE SHORT TERM SECTION OF THE AFD FOR DETAILS ON THE
HAZARD GRIDS.
WEDNESDAY INTO SATURDAY...
HIGH PRESSURE MOVES INTO THE REGION ON WEDNESDAY ALLOWING FOR A
BREAK IN PRECIP. ANOTHER SHOT OF SNOW MOVES IN THURSDAY WITH A
CLIPPER TRAVELING ACROSS THE MIDWEST THEN DEVELOPING A SECONDARY LOW
NEAR THE BENCHMARK. THE EC SEEMS TO BE ON THE SLOWER SIDE OF
GUIDANCE IN DEVELOPING THIS COASTAL LOW...AS WITH THIS RATE IT SEEMS
EVERY SYSTEM WANTS TO HIT SOUTHERN NEW ENGLAND. CONTINUED THIS
ACTIVE TREND AND INCREASED POPS TO CHC AND COULD SEE A FEW INCHES
OUT OF THIS SYSTEM.
WICKED COLD AIR FOLLOWS THIS COASTAL LOW BRINGING IN 925MB TEMPS
CLOSE TO -25C. THIS COULD YIELD TO SOME OF THE COLDEST TEMPS THE
REGION HAS SEEN IN SOME TIME. HOWEVER THERE ARE ISSUES WITH THE
ARRIVAL ON THIS COLD AIR WITH THE EC FASTER THAN THE GFS. REGARDLESS
BELIEVE WELL BELOW NORMAL TEMPS WILL OCCUR FRIDAY INTO THE WEEKEND.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
NEAR-TERM /THROUGH MONDAY NIGHT/...
THRU 12Z...TRENDS WILL BE TOWARD MVFR IN MAINLY LIGHT SNOW. WINDS
FAIRLY LIGHT. SNOW ACCUMULATIONS BY 12Z 1-3" WITH HIGHEST AMOUNTS
ACROSS NORTHERN MA INTO BOSTON AREA.
AFTER 12Z...MVFR TRENDING TOWARD IFR. SNOW...MAINLY LIGHT WILL
TAPER OFF TO FLURRIES LATE THIS MORNING INTO THE EARLY AFTERNOON.
THEN SNOW WILL REDEVELOP LATE IN THE DAY. NEW SNOWFALL FROM 12Z-
00Z APPROXIMATELY 2-4". NE WINDS WILL INCREASE SLOWLY THRU THE
DAY.
SUNDAY NIGHT THRU MON NIGHT...IFR WITH LIFR AT TIMES IN A STEADY
SNOW...MODERATE TO HEAVY AT TIMES. NE WINDS INCREASE TO G25-30KT.
THIS WILL RESULT IN CONSIDERABLY BLOWING AND DRIFTING SNOW. NEW
SNOWFALL FROM 00Z MON THRU 12Z TUE 8-15"...2-5" FOR SOUTH COASTAL
MA AND RI.
KBOS TERMINAL...MODERATE TO HIGH CONFIDENCE IN TAF. STEADY SNOW
TAPERS OFF LATE THIS MORNING AND EARLY AFTERNOON...THEN REDEVELOPS
LATE THIS AFTERNOON AND CONTINUE INTO MON NIGHT BEFORE ENDING
SOMETIME TUE AM. STORM TOTAL SNOWFALL 18-24".
KBDL TERMINAL...MODERATE TO HIGH CONFIDENCE IN TAF. PERIODS OF LIGHT
SNOW TAPER OFF LATER THIS MORNING AND EARLY AFTERNOON...BUT THEN
REDEVELOP LATER TODAY WITH A STEADY SNOW TONIGHT/MON AND MON
NIGHT. STORM TOTAL SNOWFALL 10-14" WITH LOW RISK OF UP TO 18".
OUTLOOK...TUESDAY AND WEDNESDAY...
TUESDAY...MODERATE CONFIDENCE. LOW PRESSURE TRACKS SOUTH OF NEW
ENGLAND. IFR CONDITIONS IN SNOW. MODERATE SNOW LIKELY WITH PERIODS
OF HEAVY SNOW POSSIBLE. NORTHEAST WINDS POSSIBLY GUSTING 25- 35 KT
ALONG THE COAST. ACCUMULATIONS OF 6+ POSSIBLE. CONDITIONS LOOK TO
IMPROVE BY TUE AFTERNOON AS LOW DEPARTS THE AREA.
WEDNESDAY...HIGH CONFIDENCE. VFR EXPECTED AS HIGH PRESSURE SETTLES
IN FROM THE NW.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT-TERM /TONIGHT THROUGH SUNDAY/...HIGH CONFIDENCE.
WINDS AND SEAS WILL GENERALLY BE BELOW SMALL CRAFT THRESHOLDS FOR
MOST OF TONIGHT. HOWEVER...HIGH PRESSURE PRESSING DOWN FROM EASTERN
CANADA AND WEAK WAVE OF LOW PRESSURE APPROACHING FROM THE WEST WILL
ALLOW PRESSURE GRADIENT TO INCREASE TOWARDS DAYBREAK SUN. NORTHEAST
WINDS WILL INCREASE TO SMALL CRAFT LEVELS ACROSS OUR EASTERN WATERS.
IN ADDITION...LONG NORTHEAST FETCH WILL ALLOW SEAS TO BUILD TO 6 TO
9 FEET THROUGH SUNDAY AFTERNOON. SINCE WE HAVE GALE WARNINGS GOING
INTO AFFECT LATE SUNDAY NIGHT/MONDAY ACROSS OUR EASTERN
WATERS...WILL NOT ISSUE ANY SMALL CRAFT HEADLINES WITH THIS
PACKAGE.
OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...MODERATE CONFIDENCE.
SUNDAY NIGHT...NE WINDS INCREASE TO ABOUT 30 KT AS LOW PRES EXITS
THE MID ATLC COAST. ARCTIC HIGH OVER SOUTHEAST QUEBEC SQUEEZES
PGRAD. SNOW REDUCES VSBY TO LESS THAN A MILE. GUIDANCE APPEARS TO
HAVE UNDER DONE THE SEAS WITHIN THE NE FLOW SO HAVE INCREASED THEM
A FEW FEET.
MONDAY-TUESDAY...LOW PRES TRACKS ACROSS THE 40N/70W BENCHMARK MON
EVENING WITH NE WINDS GUSTING UP TO 40 KT POSSIBLE. THIS WILL RESULT
IN RAPIDLY BUILDING SEAS OF 15 TO 20 FT. VSBY LESS THAN A MILE IN
MODERATE TO HEAVY SNOW. IMPROVING CONDITIONS BY MIDDAY TUE. GALE
WATCH HAS BEEN ISSUED FOR THE EASTERN HALF OF THE WATERS WHERE
CONFIDENCE IS HIGHER.
WEDNESDAY...CONDITIONS CONTINUE TO GRADUALLY IMPROVE AS THE LOW
EXITS THE AREA.
&&
.TIDES/COASTAL FLOODING...
TIDES ARE ASTRONOMICALLY LOW WITH BOSTON AROUND 9.1 FT MON AFTERNOON
AND 9.3 FT MON NIGHT. THUS WOULD NEED ABOUT A 3 FT STORM SURGE TO
INDUCE COASTAL FLOODING. DESPITE PROLONG ONSHORE FLOW WIND SPEEDS
PEAK AROUND 40 KT MON/MON NIGHT. THIS COMBINED WITH ONLY MODEST
PRESSURE FALLS WILL LIKELY ONLY YIELD A STORM SURGE OF 1.5 TO 2.0
FT. IF SURGE VALUES CAN CLIMB TO ABOUT 2.5 FT AND SEAS OFFSHORE GROW
TO 20 FT THERE COULD BE AREAS OF MINOR COASTAL FLOODING ALONG THE
EASTERN MA SHORELINE. HOWEVER AT THIS TIME IT APPEAR UNLIKELY AND
ONLY A VERY LOW RISK. THUS NO COASTAL FLOOD HEADLINES ISSUED AT
THIS TIME. IF FLOODING WERE TO COMMENCE THE AREA OF GREATEST CONCERN
WOULD BE FROM HULL/SCITUATE/MARSHFIELD/DUXBURY/PLYMOUTH TO
SANDWICH HARBOR.
&&
.CLIMATE...
INTO MID-FEBRUARY...A CONSENSUS OF FORECAST GUIDANCE HAS SOME OF
THE COLDEST AIR OF THE SEASON ACROSS OUR REGION...PERHAPS EVEN
COLDER THAN THE ARCTIC AIR OUTBREAK OF 2004. FOR INFORMATIONAL
PURPOSES...BELOW IS A CLIMATE SUMMARY OF COLDEST TEMPERATURES
OBSERVED AND THE LAST TIME HIGH TEMPERATURES WERE BELOW 10
DEGREES.
ALL-TIME COLDEST TEMP ALL-TIME COLDEST HIGH
BOSTON -18 02/09/1934 2 12/30/1917
HARTFORD -26 01/22/1961 -1 12/30/1917
PROVIDENCE -17 02/09/1934 1 02/05/1918
WORCESTER -24 02/16/1943 -2 01/08/1968
FEBRUARY COLDEST TEMP FEBRUARY COLDEST HIGH
BOSTON -18 02/09/1934 3 02/09/1934
HARTFORD -24 02/16/1943 0 02/15/1943
PROVIDENCE -17 02/09/1934 1 02/05/1918
WORCESTER -24 02/16/1943 0 02/05/1918
LAST TIME HIGH <= 10 ...IN FEBRUARY
BOSTON 01/09/2004 02/15/1943
HARTFORD 01/14/2004 02/17/1979
PROVIDENCE 01/19/1994 02/14/1979
WORCESTER 01/03/2014 02/04/1996
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING UNTIL 1 AM EST TUESDAY FOR CTZ002>004.
MA...WINTER STORM WARNING UNTIL 1 AM EST TUESDAY FOR MAZ002>019-026.
WINTER STORM WATCH FROM 7 AM EST THIS MORNING THROUGH LATE
MONDAY NIGHT FOR MAZ020>022.
RI...WINTER STORM WARNING UNTIL 1 AM EST TUESDAY FOR RIZ001>005.
WINTER STORM WATCH FROM 7 AM EST THIS MORNING THROUGH LATE
MONDAY NIGHT FOR RIZ006-007.
MARINE...GALE WARNING FROM 3 AM MONDAY TO 7 AM EST TUESDAY FOR ANZ231-
232-250-251-254.
&&
SYNOPSIS...FRANK/DUNTEN
NEAR TERM...NOCERA/JWD
SHORT TERM...FRANK
LONG TERM...DUNTEN
AVIATION...NOCERA/DUNTEN
MARINE...FRANK/DUNTEN
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Feb 7, 4:04 PM EST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
404 PM EST SAT FEB 7 2015
CTZ002>004-MAZ002>019-026-RIZ001>005-082115-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-
404 PM EST SAT FEB 7 2015
...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 AM
EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
POTENTIALLY LIFE THREATENING RECORD COLD TEMPERATURES AND WIND
CHILLS ARE POSSIBLE SOMETIME LATE THIS WEEK INTO NEXT
WEEKEND...BUT TIMING OF THE COLDEST AIR REMAINS UNCERTAIN. WIND
CHILL WARNINGS AND ADVISORIES WILL LIKELY BE NEEDED IN THIS TIME
FRAME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ020>022-RIZ006-007-082115-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-WASHINGTON RI-
NEWPORT RI-
404 PM EST SAT FEB 7 2015
...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE
MONDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WATCH.
POTENTIALLY LIFE THREATENING RECORD COLD TEMPERATURES AND WIND
CHILLS ARE POSSIBLE SOMETIME LATE THIS WEEK INTO NEXT
WEEKEND...BUT TIMING OF THE COLDEST AIR REMAINS UNCERTAIN. WIND
CHILL WARNINGS AND ADVISORIES WILL LIKELY BE NEEDED IN THIS TIME
FRAME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ023-024-RIZ008-082115-
DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
404 PM EST SAT FEB 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A MIXTURE OF RAIN...SLEET AND SNOW IS EXPECTED SUNDAY THROUGH
MONDAY NIGHT. A LOT OF RAIN SHOULD KEEP SNOW ACCUMULATIONS IN
CHECK...SO RIGHT NOW OUR ESTIMATE IS FOR 1 TO 3 INCHES OF SNOW. IF
IT ENDS UP BEING COLDER THAN EXPECTED...AMOUNTS MAY END UP A FEW
INCHES HIGHER THAN WHAT IS CURRENTLY EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230-233>237-255-256-082115-
BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
404 PM EST SAT FEB 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A MODERATE PROBABILITY OF NORTHEAST GALES MONDAY INTO
TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ231-232-250-251-254-082115-
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
404 PM EST SAT FEB 7 2015
...GALE WARNING IN EFFECT FROM 3 AM MONDAY TO 7 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FRANK/DUNTEN
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
Heavy Snow, Northwest Providence
- When
- February 8, 3:00 AM EST to February 10, 9:00 AM EST
- Where
- Northwest Providence forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.871, -71.579 (the zone’s center; the record gives no point)
Six to sixteen inches of snow fell across northwestern Providence County.
Heavy Snow, Southeast Providence
- When
- February 8, 3:00 AM EST to February 10, 11:00 AM EST
- Where
- Southeast Providence forecast zone
- Reported by
- Public
- Coordinates
- 41.871, -71.579 (the zone’s center; the record gives no point)
Seven to thirteen inches of snow fell across southeastern Providence County.
Winter Weather, Western Kent
- When
- February 8, 4:00 AM EST to February 9, 2:00 PM EST
- Where
- Western Kent forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.673, -71.579 (the zone’s center; the record gives no point)
About five inches of snow fell across western Kent County.
Heavy Snow, Eastern Kent
- When
- February 8, 4:00 AM EST to February 10, 12:00 AM EST
- Where
- Eastern Kent forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.673, -71.579 (the zone’s center; the record gives no point)
Seven to ten inches of snow fell across eastern Kent County.
Winter Weather, Newport
- When
- February 8, 5:00 AM EST to February 9, 6:00 PM EST
- Where
- Newport forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.500, -71.281 (the zone’s center; the record gives no point)
Two to four inches of snow fell across Newport County.
Heavy Snow, Bristol
- When
- February 8, 7:00 AM EST to February 10, 10:10 AM EST
- Where
- Bristol forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 41.706, -71.286 (the zone’s center; the record gives no point)
Five to seven inches of snow fell across Bristol County.
Winter Weather, Washington
- When
- February 8, 7:00 AM EST to February 9, 6:00 PM EST
- Where
- Washington forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 41.397, -71.620 (the zone’s center; the record gives no point)
Three to six inches of snow fell across Washington County.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in New Jersey, February 8 to 10, 20151 death · 61 injured · 15 events
- High Surf in California, February 8 to 10, 20151 death · 2 events
- Winter Storm in New York, February 8 to 9, 2015$115,000 · 8 events
- Heavy Snow and Winter Weather in Massachusetts, February 8 to 10, 201521 events
- Winter Weather in Pennsylvania, February 8 to 10, 201513 events
- Winter Weather in Minnesota, February 8, 20157 events
- Heavy Snow in New York, February 8 to 9, 20157 events
- High Wind in Oregon, February 8 to 9, 201582 kt wind · 4 events
- Heavy Snow in Connecticut, February 8 to 10, 20153 events
- Winter Weather in Connecticut, February 8 to 9, 20153 events
- High Wind in California, February 8 to 9, 201556 kt wind · 2 events
- Winter Weather in Michigan, February 8 to 9, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 560668, 560669, 560665, 560666, 560667, 560664, 560670.